Oklahoma, 2015Flood in Oklahoma, May 20 to 28, 2015
May 20 to 28, 2015 · NWS TSA · 1 event in 1 county or zone
A stationary front stretched across southeastern Oklahoma on the 19th. This boundary focused widespread thunderstorms that produced heavy rainfall across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front stretched across southeastern Oklahoma on the 19th. This boundary focused widespread thunderstorms that produced heavy rainfall across the region. This widespread heavy rainfall resulted in moderate flooding of the Kiamichi River near Antlers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 20, 5:59 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, May 20, 5:59 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
659 AM CDT WED MAY 20 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
TSRA WILL CONTINUE TO PUSH AWAY FROM MLC AND THE W AR TERMINALS
THIS MORNING. WIDESPREAD MVFR AND PATCHY IFR CIGS WILL PERSIST
THROUGH MUCH OF THE PERIOD...WITH MLC/FSM MOST LIKELY TO SEE A
PERIOD OF VFR CONDITIONS THIS AFTERNOON.WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AT ALL EXCEPT THE NE OK TERMINALS THAT ARE
ALREADY BEHIND THE FRONTAL BOUNDARY.
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT WED MAY 20 2015/
DISCUSSION...
MCS ACROSS SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS WILL CONTINUE
MOVING EAST THIS MORNING. EXTREMELY HEAVY RAINFALL WILL CONTINUE
FOR AT LEAST A COUPLE MORE HOURS ACROSS PARTS OF NORTHERN
PUSHMATAHA...SOUTHERN LATIMER AND SOUTHERN LE FLORE COUNTIES WHERE
SERIOUS FLOODING HAS ALREADY OCCURRED DUE TO 4-5 INCHES OF RAIN IN
THE PAST FEW HOURS.
ANOTHER SMALLER AREA OF SHOWERS AND THUNDERSTORMS IS OCCURRING
ACROSS PARTS OF FAR NORTHEAST OKLAHOMA NEAR THE SURFACE LOW AND
COLD FRONT. THIS ACTIVITY WILL ONLY PRODUCE RELATIVELY LIGHT
AMOUNTS OF ADDITIONAL RAINFALL AND WILL BE ENDING EARLY THIS
MORNING. WILL CANCEL THE FLASH FLOOD WATCH FROM ABOUT INTERSTATE
40 NORTH AND ADD CRAWFORD...FRANKLIN AND SEBASTIAN COUNTIES IN
ARKANSAS TO THE WATCH.
RAIN WILL HAVE ENDED IN MOST PLACES BY AFTERNOON AND IT WILL THEN
BE MOSTLY DRY UNTIL LATE THURSDAY NIGHT. WILL KEEP SOME MINIMAL
POPS NEAR THE RED RIVER BUT THE MAJORITY OF THE ACTIVITY SHOULD BE
TO THE SOUTH THE NEXT COUPLE DAYS. UNSEASONABLY COOL WEATHER WILL
PREVAIL THE NEXT COUPLE DAYS.
THE WET WEATHER WILL RETURN FRIDAY AND PERSIST THROUGH THE ENTIRE
MEMORIAL DAY WEEKEND AS AN UPPER LEVEL STORM SYSTEM TAKES ITS TIME
MOVING OUT OF THE SOUTHWEST U.S. INTO THE PLAINS. WIDESPREAD RAIN
FRIDAY WILL KEEP TEMPERATURES UNSEASONABLY COOL BUT HIGHER
DEWPOINTS WILL SPREAD BACK NORTH OVER THE WEEKEND ALLOWING
TEMPERATURES TO AT LEAST WARM BACK CLOSER TO THE SEASONAL NORMALS.
INCREASING INSTABILITY WILL ALSO LEAD TO AN INCREASING RISK OF
SEVERE STORMS...ESPECIALLY BY SUNDAY AND MONDAY...BUT FLOODING
STILL LOOKS LIKE THE GREATEST THREAT WITH FLASH FLOOD WATCHES AND
WARNINGS LIKELY TO BE NEEDED IN MANY AREAS FROM FRIDAY THROUGH AT
LEAST MONDAY.
A SOMEWHAT DRIER AND WARMER WEATHER PATTERN MAY DEVELOP BY THE
MIDDLE TO LATTER PART OF NEXT WEEK ALTHOUGH AT LEAST SCATTERED
DIURNAL CONVECTION WILL LIKELY REMAIN POSSIBLE.
WENT SLIGHTLY BELOW GUIDANCE FOR DAYTIME HIGH TEMPERATURES THE
NEXT COUPLE DAYS WITH GUIDANCE LOWS LOOKING REASONABLE AT THIS
TIME.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR ARZ019-ARZ020-ARZ029.
&&
AVIATION...22Hazardous weather outlook, May 20, 3:43 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
443 AM CDT WED MAY 20 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
443 AM CDT WED MAY 20 2015
...FLASH FLOOD POTENTIAL CONTINUES THROUGH THIS MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN AND FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF THUNDERSTORMS IS ONGOING EARLY THIS MORNING ACROSS
PARTS OF FAR SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL
ARKANSAS...AND WILL CONTINUE THROUGH MID MORNING. HEAVY RAIN AND
FLASH FLOODING WILL BE THE MAIN CONCERN...WITH A WIDESPREAD 3 TO 6
INCHES OF RAIN HAVING ALREADY FALLEN SOUTH OF INTERSTATE 40. MORE
SCATTERED ACTIVITY IS ALSO ONGOING ACROSS PARTS OF NORTHEAST
OKLAHOMA...BUT SHOULD NOT POSE A FLOODING RISK. THE RAIN AND
THUNDERSTORM POTENTIAL SHOULD BE GONE BY THIS AFTERNOON...ALTHOUGH
ANY FLOODING IMPACTS MAY PERSIST PAST THIS MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A BRIEF LULL IN THE SHOWER AND THUNDERSTORM POTENTIAL WILL OCCUR
THURSDAY...AS SURFACE HIGH PRESSURE OCCUPIES THE REGION. WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL AGAIN AFFECT EASTERN OKLAHOMA AND
WESTERN ARKANSAS FROM FRIDAY...THROUGH THE WEEKEND...AND INTO
EARLY NEXT WEEK...WITH SEVERAL SHOWER AND THUNDERSTORM EPISODES
LIKELY DURING THIS TIME FRAME. HEAVY RAIN...FLASH FLOOD...AND
MAIN STEM RIVER FLOOD IMPACTS WILL BE THE BIGGEST
CONCERN...ALTHOUGH SEVERE THUNDERSTORM POTENTIAL MAY ALSO
INCREASE...ESPECIALLY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
OTHER INTERESTED PARTIES SHOULD WATCH FUTURE FORECASTS AND
STATEMENTS CLOSELY AND PREPARE FOR MORE FLOODING AND POSSIBLE
SEVERE WEATHER IMPACTS OVER THE HOLIDAY WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 1:27 AM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT WED MAY 20 2015
OKZ049-073-075-200815-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
227 AM CDT WED MAY 20 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 227 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES NORTHWEST OF DUNBAR TO 11 MILES NORTHWEST OF
EUBANKS TO 10 MILES WEST OF KELLOND...MOVING EAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...
ANTLERS...CLAYTON...CLOUDY...MOYERS...FINLEY...KOSOMA...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...KELLOND...EUBANKS...
DUNBAR...SARDIS AND CLAYTON LAKE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
3459 9588 3460 9589 3463 9589 3484 9516
3425 9506 3418 9578
TIME...MOT...LOC 0727Z 261DEG 39KT 3463 9588 3449 9573
3427 9579Local storm report, May 20, 1:54 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM FLASH FLOOD TALIHINA 34.75N 95.05W
05/20/2015 LE FLORE OK FIRE DEPT/RESCUE
NUMEROUS BUILDINGS IN TOWN HAVE FLOOD WATERS IN
THEM...INCLUDING THE HOUSING AUTHORITY WITH 6 INCHES OF
WATER...THE CHOCTAW NATION HOSPITAL...AND A NURSING HOME.
RELAYED BY COUNTY EMERGENCY MANAGEMENT.
&&
KAHLocal storm report, May 20, 2:35 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 1 SSE KEOTA 35.24N 94.91W
05/20/2015 HASKELL OK EMERGENCY MNGR
LARGE TREE FELL ON A HOUSE...SIGNIFICANTLY DAMAGING IT.
RELAYED BY LEFLORE COUNTY EMERGENCY MANAGEMENT.
&&
KAHLocal storm report, May 20, 5:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 3 W HONOBIA 34.54N 94.99W
05/20/2015 PUSHMATAHA OK FIRE DEPT/RESCUE
COUNTY ROADS CLOSED...UNABLE TO ACCESS STATE HIGHWAY 144
NEAR FEWELL DUE TO HIGH WATER.
&&
KAHLocal storm report, May 20, 6:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
724 AM CDT WED MAY 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
05/20/2015 SEBASTIAN AR PUBLIC
SEVERAL INCHES OF WATER STANDING INSIDE A SHED OR GARAGE
ON THE SOUTHWEST SIDE OF FORT SMITH NEAR THE INTERSECTION
OF HILLSIDE DRIVE AND TEXAS ROAD. PHOTO VIA BROADCAST
MEDIA TWITTER ACCOUNT.
&&
KAHFlood, Pushmataha
- When
- May 20, 7:00 AM CST to May 28, 12:15 PM CST
- Where
- Pushmataha County, 1.35 mi NW of Antlers to 0.51 mi NNE of Moyers
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 34.245, -95.635
The Kiamichi River near Antlers rose above its flood stage of 25 feet at 8:00 am CDT on May 20th. The river crested for the first time at 33.75 feet at 1:00 am CDT on the 21st. The second crest occurred at 32.61 feet at 11:00 am CDT on the 23rd. The third crest occurred at 33.59 feet at 6:00 am CDT on the 25th. The final crest during this flood occurred at 33.97 feet at 11:30 am CDT on the 26th. Each of these crests was in the moderate flooding category. Campgrounds on the west bank of the river near Moyers were inundated and county roads east of Antlers were closed due to flooding. The river finally fell below flood stage at 1:15 pm CDT on the 28th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alaska, May 20 to 25, 2015$16 million · 1 event
- Flooding in Colorado, May 20 to 29, 2015$700,000 · 2 events
- Flash Flooding in Arkansas, May 20, 2015$250,000 · 11 events
- Damaging Winds in Mississippi, May 20, 2015$16,000 · 55 kt wind · 2 events
- Frost and Freeze in Minnesota, May 20, 201511 events
- Flash Flooding and Flooding in Puerto Rico, May 20, 201510 events
- Damaging Winds in South Carolina, May 20, 201550 kt wind · 4 events
- Hail and Damaging Winds in Alabama, May 20, 20151.25 in hail · 3 events
- Hail and Damaging Wind in Alabama, May 20, 2015$1,000 · 1 in hail · 3 events
- Flooding in Oklahoma, May 20 to 23, 20152 events
- Tornadoes in Tennessee, May 20, 2015$5,000 · EF0 · 2 events
- Hail in Texas, May 20, 20151.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583496.